Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 29, 2021, 4:59 PM CDT for La Crosse County, Monroe County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 29, 2021, 6:00 PM CDT
- In force
- 61 min
- Issued by
- NWS La Crosse, WI
Counties La Crosse County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 20 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
983
WWUS83 KARX 292159
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
459 PM CDT Tue Jun 29 2021
WIZ041-042-292300-
La Crosse-Monroe-
459 PM CDT Tue Jun 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LA CROSSE AND MONROE
COUNTIES...
At 458 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near North Bend to 6 miles northwest of
West Salem to Holmen. Movement was southeast at 20 mph.
Winds in excess of 35 mph are possible with these storms.
These storms will be near...
West Salem around 530 PM CDT.
Sparta around 545 PM CDT.
Bangor around 550 PM CDT.
Fort Mc Coy around 600 PM CDT.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4380 9068 4373 9099 4393 9137 4394 9136
4397 9141 4401 9122 4407 9111 4407 9097
4412 9097 4397 9040
TIME...MOT...LOC 2158Z 297DEG 14KT 4406 9102 4398 9114 4396 9126
$$
JSBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:53 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 29, 1:53 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 153 PM CDT Tue Jun 29 2021 .SHORT TERM...(This evening through Wednesday) Issued at 152 PM CDT Tue Jun 29 2021 Hard to believe we were battling drought when short term concerns are again threat for localized flooding. Combination of steady moisture advection from the south and passing short wave trough to the north leading to one area of progressive convection north of Interstate 90 and another area of more focused, less progressive convection across parts of northeast Iowa into Wisconsin not far from the Wisconsin River valley. The latter of which has shown signs of continuous new development and training over same area, near to the heaviest rain from this weekend. This is parallel to mid level wind speed max south of upper low. Surface dewpoints in the lower to mid 70s also providing fuel for efficient rainfall producers through warm layer. Add in the hilly terrain and we have more localized flooding issues to deal with. As short wave continues to push east, convergent focus should also begin to shift ending this threat. Meanwhile to the north MUCAPE values of 1000-1500 J/Kg sufficient enough for small bowing segments even with less than ideal mid layer lapse rates, but lower level shear /below 3km/ remains weak and hence storms expected to remain fairly unorganized. Still could see some gusty winds and brief heavy rains as this threat gradually rotates east of the area heading into the evening. Like storms to the south, will have to watch for storms that align east-west and do any type of redevelopment for water concerns. On Wednesday northwest flow aloft becomes more dominant but some question on how far south boundary will get. Models appear to be trending further south with this and hence have followed suit by adjusting rain threat further south as well. .LONG TERM...(Wednesday night through Tuesday) Issued at 152 PM CDT Tue Jun 29 2021 Warmer and drier conditions heading into the holiday weekend will be the main theme of the extended forecast. Anomalous ridge over western North America finally begins to break down and slowly migrates into central Canada on Thursday. Meanwhile an upper low and associated longwave trough will drop south from James Bay into the Great Lakes region. This may trigger isolated showers and perhaps a few storms on Thursday as the trough's vorticity maximum grazes the Mississippi River, but overall rain chances are low. Model consensus for Friday onward has improved since this time yesterday, with most solutions now favoring the aforementioned low/trough displaced further east by the encroaching upstream ridge. Still some differences between deterministic/ensemble guidance as to whether the trough develops a closed low over the eastern Great Lakes, but for now looks like very little, if any, local influence. While the overall ridge structure continues to break down as it encroaches on the Mississippi Valley, it will bring strong height rises locally that will help suppress rain chances through the Fourth of July weekend. Friday will be a tad cooler with highs in the 70s to around 80 with the trough overhead. But with ridging building in thereafter, temperatures become toastier from Saturday through Monday with highs again returning to around 90 for many. Next chance of rain returns Monday into Tuesday as the ridge breaks down and we get into a west/northwest flow pattern aloft with embedded shortwaves. Adding to shower/storm potential early next week will be an elongated front dropping southward into the region. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1235 PM CDT Tue Jun 29 2021 Area has a mix of MVFR and VFR ceilings at moment as short wave wave rotates out of central Minnesota into the northern half of Wisconsin. Also watching development of convection closely but stronger storms expected to stay north and south of the Interstate 90 corridor at least for short term. Widely scattered nature of storms through the afternoon should have brief impacts if they pass near airfields. As this wave exits the area should see diurnal driven cloud field fade this evening leading to VFR conditions into Wednesday. Will need to watch for localized fog development but not confident enough to include in TAF sites at this time. More diurnal cumulus expected Wednesday as well. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Shea LONG TERM...Kurz AVIATION...Shea
Hazardous weather outlook, Jun 29, 3:21 AM CDT, 13 hours 38 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 321 AM CDT Tue Jun 29 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-301200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 321 AM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible today. Although organized severe weather is not expected, strong winds, small hail, and locally heavy rainfall may accompany any storms, especially this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated storms remain possible Wednesday into Thursday but severe weather is unlikely. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Special weather statement, Jun 29, 3:54 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service La Crosse WI 354 PM CDT Tue Jun 29 2021 MNZ088-WIZ032-033-292130- Winona-Buffalo-Trempealeau- 354 PM CDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WINONA...SOUTHEASTERN BUFFALO AND SOUTHWESTERN TREMPEALEAU COUNTIES... At 354 PM CDT, a strong thunderstorm was located over Fountain City, or near Winona, moving southeast at 35 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Winona, Goodview, Fountain City, Dodge, Minnesota City, Czechville, Merrick State Park, Highway 95 And County G, Lock And Dam 5 A, Marshland, Whitman, Pickwick, Lock And Dam 5 and Bluff Siding. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4417 9183 4426 9169 4412 9135 4395 9161 TIME...MOT...LOC 2054Z 308DEG 28KT 4415 9168 Kurz
Local storm report, Jun 29, 4:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
410 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM FUNNEL CLOUD 4 SW EASTMAN 43.12N 91.06W
06/29/2021 CRAWFORD WI FIRE DEPT/RESCUE
&&
JARLocal storm report, Jun 29, 4:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
423 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HEAVY RAIN EASTMAN 43.17N 91.02W
06/29/2021 M4.18 INCH CRAWFORD WI CO-OP OBSERVER
&&
JARSpecial weather statement, Jun 29, 4:29 PM CDT, 30 minutes before
Special Weather Statement National Weather Service La Crosse WI 429 PM CDT Tue Jun 29 2021 WIZ033-034-041-292200- Jackson-Trempealeau-La Crosse- 429 PM CDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA CROSSE... SOUTHWESTERN JACKSON AND SOUTHEASTERN TREMPEALEAU COUNTIES... At 429 PM CDT, a strong thunderstorm was located over Galesville, or 12 miles southeast of Arcadia, moving east at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Holmen, Galesville, North Bend, County Roads M And W, Peacock Hill, Mindoro, Camp Decorah, New Amsterdam, Stevenstown, Frenchville, Council Bay and Camp Ehawee. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4405 9148 4418 9139 4412 9100 4391 9119 TIME...MOT...LOC 2129Z 289DEG 28KT 4411 9136 Kurz
Local storm report, Jun 29, 4:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
442 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FUNNEL CLOUD 3 N WAUZEKA 43.13N 90.87W
06/29/2021 CRAWFORD WI PUBLIC
REPORTED AT HUSHER WAYSIDE PARK.
&&Special weather statement, Jun 29, 4:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
459 PM CDT Tue Jun 29 2021
WIZ041-042-292300-
La Crosse-Monroe-
459 PM CDT Tue Jun 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LA CROSSE AND MONROE
COUNTIES...
At 458 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near North Bend to 6 miles northwest of
West Salem to Holmen. Movement was southeast at 20 mph.
Winds in excess of 35 mph are possible with these storms.
These storms will be near...
West Salem around 530 PM CDT.
Sparta around 545 PM CDT.
Bangor around 550 PM CDT.
Fort Mc Coy around 600 PM CDT.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4380 9068 4373 9099 4393 9137 4394 9136
4397 9141 4401 9122 4407 9111 4407 9097
4412 9097 4397 9040
TIME...MOT...LOC 2158Z 297DEG 14KT 4406 9102 4398 9114 4396 9126
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:28 PM CDT | Areal Flood Advisory | ARX | Crawford | 53 min |
| Jun 29, 1:21 PM CDT | Flash Flood Warning | ARX | Crawford | 3 hr |
| Jun 29, 1:31 PM CDT | Special Weather Statement | ARX | Buffalo, Clark | 59 min |
| Jun 29, 2:29 PM CDT | Special Weather Statement | ARX | Clark | 31 min |
| Jun 29, 3:22 PM CDT | Areal Flood Advisory | ARX | Crawford | 68 min |
| Jun 29, 3:25 PM CDT | Tornado Warning | ARX | Crawford | 65 min |
| Jun 29, 4:29 PM CDT | Special Weather Statement | ARX | La Crosse | 31 min |
| Jun 29, 5:50 PM CDT | Special Weather Statement | ARX | Juneau | 55 min |
| Jun 29, 2:50 PM CDT | Special Weather Statement | ARX | Allamakee | 40 min |
| Jun 29, 3:54 PM CDT | Special Weather Statement | ARX | Winona | 36 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.